Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 89, NWS Charleston, SC

July 2, 20156 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 2, 2015, 7:57 PM EDT for 6 counties in South Carolina. It was in force for 63 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2015, 7:57 PM EDT (23:57 UTC)
Expired
Jul 2, 2015, 9:00 PM EDT
In force
63 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Beaufort County, SC, Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 83 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 7:57 PM EDTTSTM WND DMG3 E Slands Bridge, SCTREE DOWN ON ORANGEBURG RD AT DORCHESTER RD.
Jul 2, 8:28 PM EDTTSTM WND DMG1 Nne Mount Pleasant, SCLARGE BRADFORD PEAR TREE BROKEN IN HALF BY WIND ON ROSEMEAD RD
Jul 2, 8:28 PM EDTTSTM WND DMG1 Wsw Mount Pleasant, SCTREE DOWN ON LUCAS ST BY SHEM CREEK
Jul 2, 8:34 PM EDTMARINE TSTM WIND 521 W Fort Johnson, SCAT 52 MPH WIND GUST WAS MEASURED AT THE JAMES ISLAND YACHT CLUB.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 3:45 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 12.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WUUS52 KCHS 022357
SVRCHS
SCC013-015-019-029-035-053-030100-
/O.NEW.KCHS.SV.W.0089.150702T2357Z-150703T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
757 PM EDT THU JUL 2 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 900 PM EDT

* AT 756 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM JAMESTOWN TO 6 MILES NORTH OF FORT PULASKI NATIONAL
  MONUMENT...MOVING EAST AT 30 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...
  HILTON HEAD ISLAND...GOOSE CREEK...PARK CIRCLE...
  RIVERFRONT PARK IN NORTH CHARLESTON...HANAHAN AND BLUFFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS PARTS OF THE LOW COUNTRY AND FROM 
PARTS OF GEORGIA EARLIER THIS EVENING. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3300 7936 3304 7954 3290 7958 3276 7984
      3279 7991 3268 7989 3261 8000 3248 8033
      3251 8051 3232 8045 3226 8063 3227 8064
      3230 8065 3223 8063 3206 8090 3209 8098
      3268 8076 3343 7987 3314 7927
TIME...MOT...LOC 2356Z 286DEG 24KT 3330 7972 3212 8088 

HAIL...<.75IN
WIND...70MPH
 
$$
5 follow-up statements
462 
WWUS52 KCHS 030012
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
812 PM EDT THU JUL 2 2015

SCC053-030020-
/O.CAN.KCHS.SV.W.0089.000000T0000Z-150703T0100Z/
JASPER SC-
812 PM EDT THU JUL 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3300 7936 3304 7954 3295 7962 3290 7958
      3276 7984 3279 7991 3268 7989 3261 8000
      3248 8033 3251 8051 3232 8045 3226 8063
      3227 8064 3230 8065 3223 8063 3208 8090
      3265 8065 3338 7981 3314 7927
TIME...MOT...LOC 0010Z 277DEG 24KT 3328 7963 3216 8079 

$$

SCC013-015-019-029-035-030100-
/O.CON.KCHS.SV.W.0089.000000T0000Z-150703T0100Z/
COLLETON SC-CHARLESTON SC-BEAUFORT SC-DORCHESTER SC-BERKELEY SC-
812 PM EDT THU JUL 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR COLLETON...CHARLESTON...BEAUFORT...DORCHESTER AND BERKELEY
COUNTIES...

AT 810 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JAMESTOWN TO NEAR FOREST BEACH...MOVING EAST AT
25 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...

PARK CIRCLE...CHARLESTON...NORTH CHARLESTON...MOUNT 
PLEASANT...SUMMERVILLE...HILTON HEAD ISLAND...GOOSE 
CREEK...HANAHAN...FRIPP ISLAND...HUNTING ISLAND AND BEAUFORT.

THOSE ATTENDING THE MUSIC FESTIVAL IN THE PARK CIRCLE NORTH 
CHARLESTON AREA ARE IN THE PATH OF THESE STORMS AND SHOULD PREPARE 
FOR IMMINENT DANGEROUS WEATHER CONDITIONS. SEEK SHELTER NOW!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3300 7936 3304 7954 3295 7962 3290 7958
      3276 7984 3279 7991 3268 7989 3261 8000
      3248 8033 3251 8051 3232 8045 3226 8063
      3227 8064 3230 8065 3223 8063 3208 8090
      3265 8065 3338 7981 3314 7927
TIME...MOT...LOC 0010Z 277DEG 24KT 3328 7963 3216 8079 

HAIL...<.75IN
WIND...70MPH
 
$$
503 
WWUS52 KCHS 030023
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
823 PM EDT THU JUL 2 2015

SCC013-015-019-029-035-030100-
/O.CON.KCHS.SV.W.0089.000000T0000Z-150703T0100Z/
COLLETON SC-CHARLESTON SC-BEAUFORT SC-DORCHESTER SC-BERKELEY SC-
823 PM EDT THU JUL 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR COLLETON...CHARLESTON...BEAUFORT...DORCHESTER AND BERKELEY
COUNTIES...

AT 822 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM NEAR JAMESTOWN TO NEAR CHARLESTON TO NEAR FRIPP 
ISLAND...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...BEAUFORT AND PORT ROYAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE...WITH TREES DOWN IN VARIOUS LOCATIONS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3300 7936 3304 7954 3295 7962 3290 7958
      3276 7984 3279 7991 3268 7989 3261 8000
      3248 8033 3251 8051 3232 8045 3226 8063
      3227 8064 3230 8065 3223 8063 3233 8072
      3264 8057 3333 7973 3314 7927
TIME...MOT...LOC 0022Z 261DEG 31KT 3326 7955 3232 8056 

HAIL...<.75IN
WIND...60MPH
 
$$
416 
WWUS52 KCHS 030033
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
833 PM EDT THU JUL 2 2015

SCC013-035-030042-
/O.CAN.KCHS.SV.W.0089.000000T0000Z-150703T0100Z/
BEAUFORT SC-DORCHESTER SC-
833 PM EDT THU JUL 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT AND DORCHESTER
COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3300 7936 3304 7954 3295 7962 3290 7958
      3276 7984 3279 7991 3268 7989 3261 8000
      3256 8019 3248 8033 3251 8036 3249 8039
      3252 8052 3263 8045 3283 8019 3282 8015
      3285 8016 3327 7959 3314 7927
TIME...MOT...LOC 0032Z 286DEG 24KT 3324 7948 3230 8049 

$$

SCC015-019-029-030100-
/O.CON.KCHS.SV.W.0089.000000T0000Z-150703T0100Z/
COLLETON SC-CHARLESTON SC-BERKELEY SC-
833 PM EDT THU JUL 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR COLLETON...CHARLESTON AND BERKELEY COUNTIES...

AT 832 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HAMPTON PLANTATION STATE PARK TO FRIPP ISLAND...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE... AWENDAW...CHARLESTON...NORTH 
CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...SEABROOK ISLAND... 
HANAHAN...MCCLELLANVILLE...EDISTO BEACH AND ISLE OF PALMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS THE LOW COUNTRY. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3300 7936 3304 7954 3295 7962 3290 7958
      3276 7984 3279 7991 3268 7989 3261 8000
      3256 8019 3248 8033 3251 8036 3249 8039
      3252 8052 3263 8045 3283 8019 3282 8015
      3285 8016 3327 7959 3314 7927
TIME...MOT...LOC 0032Z 286DEG 24KT 3324 7948 3230 8049 

HAIL...<.75IN
WIND...60MPH
 
$$
513 
WWUS52 KCHS 030042
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
842 PM EDT THU JUL 2 2015

SCC029-030050-
/O.CAN.KCHS.SV.W.0089.000000T0000Z-150703T0100Z/
COLLETON SC-
842 PM EDT THU JUL 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR COLLETON COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN SOUTH CAROLINA.

LAT...LON 3300 7936 3304 7954 3295 7962 3290 7958
      3276 7984 3279 7991 3268 7989 3261 8000
      3256 8019 3283 8002 3326 7956 3314 7927
TIME...MOT...LOC 0040Z 263DEG 34KT 3323 7943 3260 8010 

$$

SCC015-019-030100-
/O.CON.KCHS.SV.W.0089.000000T0000Z-150703T0100Z/
CHARLESTON SC-BERKELEY SC-
842 PM EDT THU JUL 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...

AT 840 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HAMPTON PLANTATION STATE PARK TO KIAWAH ISLAND...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...                                        
CHARLESTON...MOUNT PLEASANT... AWENDAW...ISLE OF PALMS AND 
MCCLELLANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS THE LOW COUNTRY. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.
 
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3300 7936 3304 7954 3295 7962 3290 7958
      3276 7984 3279 7991 3268 7989 3261 8000
      3256 8019 3283 8002 3326 7956 3314 7927
TIME...MOT...LOC 0040Z 263DEG 34KT 3323 7943 3260 8010 

HAIL...<.75IN
WIND...60MPH
 
$$
690 
WWUS52 KCHS 030058
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
858 PM EDT THU JUL 2 2015

SCC015-019-030106-
/O.EXP.KCHS.SV.W.0089.000000T0000Z-150703T0100Z/
CHARLESTON SC-BERKELEY SC-
858 PM EDT THU JUL 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON AND BERKELEY
COUNTIES WILL EXPIRE AT 900 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3300 7936 3304 7954 3295 7962 3290 7958
      3276 7984 3279 7991 3268 7989 3261 8000
      3256 8019 3283 8002 3326 7956 3314 7927
TIME...MOT...LOC 0054Z 286DEG 24KT 3323 7943 3260 8010 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:59 PM EDT, 58 minutes earlier.

Area forecast discussion, Jul 2, 6:59 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
659 PM EDT THU JUL 2 2015

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

THIS EVENING AND TONIGHT...A BROAD MID LVL TROUGH OF LOW PRESSURE
WILL REMAIN OVER MUCH OF THE EASTERN CONUS WITH A SERIES OF H5
SHORTWAVES THAT ROUND ITS SOUTHERN BASE OVER THE SOUTHEASTERN UNITED
STATES. AT THE SFC...THE AREA WILL REMAIN BETWEEN A PIEDMONT TROUGH
INLAND AND HIGH PRESSURE OVER THE WESTERN ATLANTIC. THE SETUP WILL
FAVOR A WEST/SOUTHWEST FLOW THAT MAINTAINS DEEP MOISTURE OVER THE
AREA CHARACTERIZED BY PWATS AROUND 2.0 INCHES. THESE MOISTURE LEVELS
ALONG WITH FORCING ALONG THE BASE OF THE LOW PRESSURE TROUGH WILL
CONTINUE TO FAVOR A PERIOD OF STRONG TO SEVERE THUNDERSTORMS
CURRENTLY SHIFTING OVER PARTS OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS EVENING.

EXPECT THUNDERSTORM COVERAGE AND INTENSITY TO PEAK OVER THE NEXT
COUPLE HOURS AS A H5 SHORTWAVE SLOWLY SHIFTS EAST/SOUTHEAST TOWARDS
THE AREA THROUGH EARLY TONIGHT. AS SUGGESTED BY A FEW HIRES
MODELS...A LINE OF SHOWERS AND THUNDERSTORMS IS CURRENTLY SHIFTING
THROUGH THE AREA WITH STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WIND GUSTS. SBCAPES RANGING BETWEEN 2000-3000
J/KG AHEAD OF THE LINE ALONG WITH 20-30 KT LOW LVL WINDS WILL
CONTINUE TO SUPPORT STRONG AND/OR SEVERE THUNDERSTORMS ALONG THIS
LINE AS IT SHIFTS TOWARD THE SOUTHEAST COAST. GIVEN THE CONTINUED
THREAT OF SEVERE WEATHER...A SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT FOR ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
UNTIL 9 PM.

STRONGER CONVECTION SHOULD GRADUALLY TAPER OFF FROM WEST TO EAST
BEGINNING A FEW HOURS AFTER SUNSET...BUT THERE ARE HINTS WE COULD
SEE A FEW SHOWERS AND THUNDERSTORMS LINGER INTO THE OVERNIGHT PERIOD
WITH SHORTWAVE ACTIVITY THAT PASSES OVER NORTHERN AREAS LATE. A
SLIGHT CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS WILL THEREFORE
REMAIN IN THE FORECAST THROUGH MUCH OF THE OVERNIGHT PERIOD. LOW
TEMPS WILL RANGE IN THE LOW TO MID 70S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THIS PERIOD WILL FEATURE MAINLY SUBTLE CHANGES WHICH WILL TRANSLATE
IN VARYING THUNDERSTORM POTENTIAL.

A BROAD UPPER TROUGH WILL REMAIN IN PLACE FRIDAY. ELEVATED LOWER/MID
TROPOSPHERIC WINDS...VORTICITY MAXIMA EMBEDDED WITHIN THE LONGWAVE
TROUGH...INSTABILITY AND MESOSCALE BOUNDARIES WILL SUPPORT MULTICELL
CLUSTERS OF THUNDERSTORMS WHICH WILL PROPAGATE FROM EAST TO WEST.
PER 02/12Z GUIDANCE MAINTAINED AFTERNOON/EARLY EVENING POPS
GRADUATED FROM LIKELY NORTH TO CHANCE SOUTH/WEST. THE COMBINATION OF
ELEVATED WINDS/SHEAR AND INSTABILITY WILL SUPPORT AT LEAST
ISOLATED/SPORADIC EPISODES OF SEVERE WEATHER...ESPECIALLY DAMAGING
WIND GUSTS.

POPS GRADUALLY DECREASE/RETREAT TOWARD THE COAST/ADJACENT COASTAL
WATERS FRIDAY NIGHT. THEN...DURING THE FOURTH OF JULY THE ATLANTIC
RIDGE SHOULD EXPAND INTO THE REGION AS THE UPPER TROUGH
AMPLIFIES/SHARPENS UPSTREAM. THUS...LIMITED POPS TO SLIGHT CHANCE
SATURDAY AFTERNOON...AND TEMPERATURES WILL RECOVER INTO THE
LOWER/MID 90S.

SATURDAY NIGHT AND SUNDAY...THE UPSTREAM UPPER TROUGH WILL PRESS
E/SE TOWARD THE REGION...NUDGING THE ATLANTIC RIDGE OFFSHORE. THIS
COULD PROMOTE THUNDERSTORMS...EITHER DEVELOPING IN PLACE OVER THE
REGION OR ONGOING/UPSTREAM CONVECTIVE COMPLEXES PROPAGATING INTO THE
FORECAST AREA AS EARLY AS LATER SUNDAY NIGHT. ACCORDINGLY...RAISED
POPS TO SLIGHT CHANCE LATE SUNDAY NIGHT. SUNDAY AFTERNOON COULD
BECOME QUITE ACTIVE AS ONE OR MORE MULTICELL CLUSTERS OF
THUNDERSTORMS WITH AT LEAST AN ISOLATED SEVERE THREAT PUSH INTO THE
FORECAST AREA. RAISED MAX POPS INTO THE 45-50 PERCENT RANGE SUNDAY
AFTERNOON...BUT LOCALLY GREATER POPS COULD EVENTUALLY BE REQUIRED.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM PERIOD. AN UPPER LEVEL TROUGH WILL DEEPEN OVER THE SOUTHEAST
STATES AND PERSIST THROUGH MID-WEEK. MEANWHILE AT THE SURFACE...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A PIEDMONT TROUGH PERSISTS
INLAND. THIS PATTERN WILL FAVOR CHANCES OF MAINLY DIURNALLY DRIVEN
SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE GREATEST COVERAGE
LIKELY TO OCCUR MONDAY AND TUESDAY. TEMPERATURES WILL GENERALLY BE
NEAR NORMAL...WITH HIGHS AROUND 90 OR IN THE LOWER 90S AND LOWS IN
THE LOWER TO MID 70S.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
VFR CIGS/VSBYS SHOULD PREVAIL AT BOTH TERMINALS THROUGH 22Z.
SHOWERS/THUNDERSTORMS WILL THEN BE POSSIBLE DURING EVENING
HOURS...PRODUCING A PERIOD OF FLIGHT RESTRICTIONS AT EITHER
TERMINAL. HAVE MAINTAINED A TEMPO GROUP OF IFR VSBYS ASSOCIATED
WITH THUNDERSTORM ACTIVITY BETWEEN 23-01Z AT BOTH CHS AND SAV
TERMINALS. IN ADDITION...STRONG WIND GUSTS UP TO 35-45 KTS WILL
BE POSSIBLE WITH THUNDERSTORMS THROUGH 01Z AT BOTH TERMINALS. VFR
CIGS/VSBYS WILL LIKELY RETURN AT BOTH TERMINALS OVERNIGHT AND
PERSIST INTO LATE MORNING HOURS ON FRIDAY.

EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE POSSIBLE
IN MAINLY AFTERNOON/EARLY EVENING ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS. OTHERWISE...VFR CONDITIONS ARE GENERALLY EXPECTED TO
PREVAIL.

&&

.MARINE...
THIS EVENING AND TONIGHT...ATLANTIC HIGH PRESSURE WILL DOMINATE THE
WEATHER PATTERN OVER THE COASTAL WATERS WITH A PIEDMONT TROUGH
SITUATED INLAND. IN GENERAL...SOUTH/SOUTHWEST WINDS WILL REMAIN AT
OR BELOW 15-20 KTS...HIGHEST NEAR A SEABREEZE CIRCULATION AND DURING
NOCTURNAL LOW LEVEL JETTING. SEAS WILL RANGE BETWEEN 2-4 FT. WINDS
AND SEAS WILL VARY WITHIN THUNDERSTORMS THIS EVENING AND OVERNIGHT.
A FEW THUNDERSTORMS COULD BE STRONG WITH DAMAGING WINDS BEING THE
PRIMARY CONCERN...ESPECIALLY IN NEARSHORE COASTAL WATERS.

FRIDAY THROUGH WEDNESDAY...A PERSISTENT PATTERN FEATURING ATLANTIC
HIGH PRESSURE AND AN INLAND SURFACE TROUGH WILL CONTINUE WITH ONLY
MINOR FLUCTUATIONS. A TIGHTENED PRESSURE GRADIENT BETWEEN THE TWO
FEATURES WILL MAINTAIN ELEVATED WINDS/SEAS THROUGH THE PERIOD. IN
FACT...IT APPEARS THAT CONDITIONS COULD REACH MARGINAL SMALL CRAFT
ADVISORY CRITERIA OVER A PORTION OF THE WATERS...ESPECIALLY ACROSS
AMZ350 AND AMZ374...FRIDAY NIGHT. OTHERWISE...SEA BREEZE
CIRCULATIONS AND NOCTURNAL LOW LEVEL JETTING WILL ALLOW
SOUTH/SOUTHWEST WINDS TO PEAK NEAR 15-20 KTS. SEAS WILL BE 2-4 FEET
ON AVERAGE...BUT COULD REACH 5 FT IN THE OUTER PORTIONS OF THE
WATERS DURING NOCTURNAL SURGES.

RIP CURRENTS...ELEVATED S/SW WINDS AND ASTRONOMICAL FACTORS WILL
CONTINUE ESPECIALLY ALONG THE CHARLESTON COUNTY COAST FRIDAY.
THUS...WILL ONCE AGAIN INDICATE A MODERATE RISK FOR RIP CURRENTS
HERE FRIDAY. AN ELEVATED RISK FOR RIP CURRENTS COULD THEN PERSIST
INTO THE FOURTH OF JULY WEEKEND.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...SPR
LONG TERM...JAQ
AVIATION...DPB/SPR
MARINE...DPB/SPR
Hazardous weather outlook, Jul 2, 3:58 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT THU JUL 2 2015

AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-
052-032000-
CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-
EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
TIDAL BERKELEY-
358 PM EDT THU JUL 2 2015

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY AFTERNOON AND EVENING...A FEW THUNDERSTORMS COULD BECOME
SEVERE WITH DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ350-352-354-374-032000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
358 PM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS...THUNDERSTORMS WITH STRONG WIND
GUSTS...DANGEROUS LIGHTNING AND VERY HEAVY RAIN WILL IMPACT
COASTAL WATERS THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS...THUNDERSTORMS WITH STRONG WIND
GUSTS...DANGEROUS LIGHTNING AND VERY HEAVY RAIN COULD IMPACT
COASTAL WATERS FRIDAY...ESPECIALLY DURING THE AFTERNOON AND
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

SCZ050-032000-
CHARLESTON-
358 PM EDT THU JUL 2 2015

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Jul 2, 7:31 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
731 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     2 ESE ISLANDTON         32.90N  80.91W
07/02/2015                   COLLETON           SC   LAW ENFORCEMENT

            SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON
            FORKS ROAD NEAR THE SINEATH ROAD INTERSECTION. TIME OF
            EVENT WAS ESTIMATED FROM RADAR DATA.

&&

EVENT NUMBER CHS1500540

SPR
Local storm report, Jul 2, 7:36 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
736 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TSTM WND DMG     1 SSW LAKE WARREN STATE 32.82N  81.18W
07/02/2015                   HAMPTON            SC   LAW ENFORCEMENT

            SC STATE HWY PATROL REPORTS TREE DOWN ON HOPE WELL RD
            NEAR THE INTERSECTION WITH GRASS HILL RD

&&

EVENT NUMBER CHS1500541

CB
Local storm report, Jul 2, 7:40 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
740 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     4 SSE SAINT GEORGE      33.13N  80.56W
07/02/2015                   DORCHESTER         SC   911 CALL CENTER

            TREE DOWN AT THE INTERSECTION OF SEVEN ACRES RD AND
            CYPRESS GROVE LN

&&

EVENT NUMBER CHS1500542

CB
Local storm report, Jul 2, 7:44 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
744 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     3 WSW GIVHANS FERRY STA 33.01N  80.42W
07/02/2015                   COLLETON           SC   LAW ENFORCEMENT

            SC STATE HWY PATROL REPORTS TREE DOWN IN 4800 BLOCK OF
            PEIRCE RD

&&

EVENT NUMBER CHS1500543

CB
Local storm report, Jul 2, 7:45 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
745 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     1 WSW COTTAGEVILLE      32.93N  80.50W
07/02/2015                   COLLETON           SC   LAW ENFORCEMENT

            SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON
            JACKSONBORO ROAD NEAR COTTAGEVILLE. TIME OF EVENT WAS
            ESTIMATED FROM RADAR DATA.

&&

EVENT NUMBER CHS1500544

SPR
Local storm report, Jul 2, 7:53 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
753 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND GST     1 SSW TYBEE ISLAND      31.99N  80.85W
07/02/2015  M58 MPH          CHATHAM            GA   MESONET

&&

EVENT NUMBER CHS1500545

SPR

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:54 PM EDTSpecial Marine WarningCHS66 min
Jul 1, 10:39 PM EDTSpecial Marine WarningCHS2 hr
Jul 1, 11:01 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper44 min
Jul 1, 11:43 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper42 min
Jul 2, 12:07 AM EDTSpecial Marine WarningCHS83 min
Jul 2, 12:57 PM EDTSpecial Marine WarningCHS63 min
Jul 2, 5:31 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton59 min
Jul 2, 6:21 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton, Jasper54 min
Jul 2, 6:28 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester62 min
Jul 2, 6:37 PM EDTSpecial Marine WarningCHS113 min
Jul 2, 6:39 PM EDTSpecial Weather StatementCHSAllendale51 min
Jul 2, 6:52 PM EDTSevere Thunderstorm WarningCHSJasper53 min
Jul 2, 7:07 PM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester, Hampton and 1 more53 min
Jul 2, 7:24 PM EDTSpecial Marine WarningCHS2 hr
Jul 2, 7:50 PM EDTSpecial Marine WarningCHS115 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.